Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Green Bay, WI

February 14, 2011

NWS Green Bay, WI issued this small craft advisory at Feb 14, 2011, 12:16 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2011, 12:16 PM CST (18:16 UTC)
Expired
Feb 14, 2011, 3:00 PM CST
In force
3 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WHUS73 KGRB 141816
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 PM CST MON FEB 14 2011

......GUSTY NORTHWEST WINDS DECREASING...

.LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO PULL
AWAY TO THE EAST THIS AFTERNOON. THIS WILL RESULT IN A WEAKER
PRESSURE GRADIENT AND DECREASING WINDS.

LMZ541>543-142100-
/O.CAN.KGRB.GL.W.0004.000000T0000Z-110214T2100Z/
/O.NEW.KGRB.SC.Y.0015.110214T1816Z-110214T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1216 PM CST MON FEB 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WIND AT 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20
  KNOTS.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 3:27 AM CST, 8 hours 49 minutes earlier.

Area forecast discussion, Feb 14, 3:27 AM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
327 AM CST MON FEB 14 2011

.SHORT TERM...TODAY/TONIGHT/TUESDAY. INITIAL FORECAST CHALLENGE
CENTERS ON WIND GUSTS THIS MORNING. AS THE SURFACE LOW PULLS AWAY
THIS MORNING...STRONGEST PRESSURE GRADIENT WILL OVERLAY NORTHEAST
WISCONSIN BETWEEN 10Z AND 15Z. H9/8 WINDS ALSO DECREASE DURING
THIS TIME SO AS A RESULT WILL HOLD OFF ANY WIND ADVISORY ISSUANCE
ESPECIALLY FOR DOOR...BUT WILL KEEP WIND GOING FORECASTS RAMPED TO
ADVISORY CRITERIA BRIEFLY THIS MORNING.

TEMPERATURES EARLY THIS MORNING STILL IN THE LOWER 40S OVER EAST
CENTRAL WISCONSIN BUT FALLING THROUGH THE 30S BEHIND A COLD FRONT
SLIDING SOUTH OVER NORTHEAST WISCONSIN. THE FRONT WILL BE SOUTH OF
THE FORECAST AREA BY MORNING WITH BLUSTERY OR WINDY CONDITIONS
EXPECTED AS COLDER AIR POURS IN. TEMPERATURE TRENDS TODAY EXPECTED
TO BE NEARLY STEADY FROM MORNING HIGHS. TEMPS MAY REBOUND A FEW
DEGREES THIS AFTERNOON OVER CENTRAL AND NORTH CENTRAL WISCONSIN AS
THE COLD AIR ADVECTION PATTERN ENDS...BUT CLOUD TRENDS IN QUESTION
AS THE SURFACE HIGH PRESSURE RIDGE BUILDS INTO THE AREA FAIRLY
QUICKLY THIS AFTERNOON TO DIMINISH WINDS.

WARM AIR ADVECTION PATTERN ALREADY ONGOING LATER THIS AFTERNOON
ON THE BACK SIDE OF THE UPPER RIDGE OVER WESTERN WISCONSIN.  WITH
THE BAROCLINIC ZONE SLIDING FROM WEST TO EAST IN THE RETURN FLOW
LATE TODAY INTO TONIGHT...CLOUDS MAY TEND TO LINGER AND WILL
AFFECT TEMPERATURE FORECASTS. NOTICE PLENTY OF CLOUDS UPSTREAM
OVER MINNESOTA EARLY THIS MORNING. OF COURSE DOWN SLOPE MAY CLEAR
OUT CLOUDS OVER EASTERN SECTIONS LATER THIS MORNING. CLOUDS
FORECASTS TILL CONTINUE TO BE A CHALLENGE ON TUESDAY AS THE
INVERSION INCREASES. BUT WINDS ALSO INCREASE TO PROMOTE SOME
MIXING OF THIS WARM AIR.

.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY.

WITH A MID-LEVEL TROUGH SETTING UP OVER THE WEST COAST AND RIDGING
OVER THE EASTERN CONUS...ABOVE NORMAL TEMPERATURES WILL BE THE STORY
OVER THE WESTERN GREAT LAKES THIS WEEK.  MEDIUM RANGE MODELS ARE IN
ABOVE AVERAGE AGREEMENT BUT SOME TRACK/TIMING DIFFERENCES BECOME
APPARENT WITH THE LARGE CYCLONE TRACKING ACROSS THE PLAINS/WESTERN
GREAT LAKES LATE THIS WEEK.  THE GFS REMAINS VERY WELL IN SYNC WITH
ITS ENSEMBLE MEAN WHILE THE ECMWF HAS A SLOWER AND WESTWARD TRACK.
WILL BLEND THE TWO MODELS WITH THIS FORECAST.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WEAK SHORTWAVE ENERGY MOVING
ACROSS THE GREAT PLAINS WILL HELP PUSH HIGH PRESSURE TO THE
MID-ATLANTIC STATES AND TURN LOW LEVEL WINDS TO THE SOUTH OR
SOUTHWEST TUESDAY NIGHT.  THIS WILL HELP DRAW GULF MOISTURE
NORTHWARD INTO THE GREAT LAKES...WHICH THE NAM AND GFS ARE MORE
BULLISH THAN THE ECMWF.  THINK THE ANSWER IS SOMEWHERE BETWEEN THESE
SOLUTIONS...WHICH LETS THE LOW STRATUS DECK DEVELOP OVER THE SE
HALF OF THE FORECAST AREA.  INHERITED FORECAST ALREADY PORTRAYS THIS
POSSIBILITY...AND THINK WILL LEAVE THE FORECAST ALONE GIVEN THE
UNCERTAINTY.  THE SAME SHORTWAVE WILL EVENTUALLY SHOVE THE LOW LEVEL
MOISTURE TO THE EAST AS DRIER AND WARMER AIR ARRIVES FROM THE
NORTHERN PLAINS ON WEDNESDAY.  HOWEVER...IF THE GULF MOISTURE DOES
MAKE INTO THE REGION...IT WILL BE HARD TO REMOVE DUE TO THE
STRENGTHENING INVERSION HEIGHTS AND MELTING SNOW PACK.  WILL KEEP A
HIGHER PCT OF CLOUD COVER IN THE MORNING THAN THE AFTERNOON WHICH
THE INHERITED FORECAST DISPLAYS NICELY.  LOW PRESSURE EJECTS INTO
THE GREAT PLAINS WEDNESDAY NIGHT WHICH WILL HELP ADVECT A STRONGER
SURGE OF STRATUS AND GULF MOISTURE OVERHEAD.  WILL SPREAD A CHANCE
SHOWERS/DRIZZLE ACROSS THE ENTIRE AREA.

THURSDAY AND FRIDAY...A POTENT SHORTWAVE WILL EJECT OUT OF THE WEST
COAST TROUGH AND PUSH THE LOW PRESSURE FROM THE GREAT PLAINS
NORTHEAST AND OVER THE GREAT LAKES.  COPIOUS AMOUNTS OF GULF WARMTH
AND MOISTURE WILL CONTINUE TO SPREAD INTO THE REGION AHEAD OF THE
SYSTEM ON THURSDAY.  WILL INCREASE POP CHANCES FOR RAIN SHOWERS
ACROSS THE ENTIRE AREA.  ALSO GOTTA THINK WITH THE AMOUNT OF WARM
AIR ALREADY IN PLACE...THAT TEMPS WILL EXCEED THE MAX TEMPS IN THE
FORECAST EVEN DESPITE CLOUD COVER...BUT WILL LET THIS PLAY OUT GIVEN
UNCERTAINTIES IN THE SURFACE LOW TRACK.  WILL STAY ON THE HIGHER
SIDE OF GUIDANCE THOUGH.  THE SURFACE LOW AND POLAR FRONT WILL TRACK
ACROSS THE REGION THURSDAY NIGHT.  WILL SEE ANY RAIN SHOWERS CHANGE
OVER TO SNOW OVER CENTRAL AND N-C WISCONSIN POSSIBLY LATE THURSDAY
NIGHT BUT MORE LIKELY ON FRIDAY MORNING AS 850MB TEMPS FALL TO ABOUT
-10C.  ADDITIONALLY...AND PROBABLY THE BIGGER STORY WITH THE
SYSTEM...UNLESS SNOWFALL TOTALS RAMP UP WITH A CHANGE OF THE SURFACE
LOW TRACK...WILL BE THE STRONG WINDS BEHIND THE SYSTEM IN THE COLD
AIR ADVECTION REGIME.  BOTH THE ECMWF AND GFS SHOW 850MB WINDS
UPWARDS OF 50KTS BEHIND THE SYSTEM ON FRIDAY...WHEN TEMPS WILL BE
FALLING BACK INTO THE 20S OR LOWER 30S.  ARCTIC HIGH PRESSURE THEN
BUILDS IN FOR FRIDAY NIGHT WITH DIMINISHING WINDS.
&&

.AVIATION...MVFR CIGS WILL DOMINATE TODAY AND MAY CONTINUE INTO
TONIGHT. SCT MVFR VSBYS DUE TO SNOW SHOWERS OVER NORTH CENTRAL
WISCONSIN WILL CONTINUE TO AROUND 18Z.
&&

.MARINE...GALE WARNING REMAINS IN EFFECT THIS AM FOR LAKE
MICHIGAN...EXPECT WINDS TO START DIMINISHING LATE MORNING INTO THE
AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MPC
Hazardous weather outlook, Feb 14, 6:02 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
602 AM CST MON FEB 14 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
602 AM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WITH GUSTS TO 40 MPH...AND LOCALLY HIGHER
OVER DOOR COUNTY...COULD MAKE DRIVING HIGH PROFILE VEHICLES
DIFFICULT THIS MORNING. THE WINDS WILL BEGIN TO DIMINISH LATE THIS
MORNING AND CONTINUE INTO THE AFTERNOON. THE NORTHWEST WINDS WILL
ALSO USHER IN A COLDER AIR MASS INTO THE REGION. TEMPERATURES
FALLING TO OR BELOW THE FREEZING MARK WILL PRODUCE SCATTERED
SLIPPERY SPOTS ON UNTREATED ROADS AND SURFACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DENSE FOG COULD DEVELOP AT TIMES DURING THE MIDDLE TO LATTER PART
OF THE WEEK AS INCREASINGLY MOIST AIR ARRIVES NORTH OVER THE SNOW
PACK ACROSS THE REGION.

STRONG WEST OR NORTHWEST WINDS WILL POTENTIALLY IMPACT ALL OF
NORTH-CENTRAL AND NORTHEAST WISCONSIN LATE THIS WEEK WHEN A
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-151200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
602 AM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST GALES WILL CONTINUE THIS MORNING BEFORE DIMINISHING
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST TO WEST GALES WILL BE POSSIBLE LATE THIS WEEK WHEN A
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE REGION.

MPC/TH

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.